Many drugs can cause this symptom. Consider strategies to manage the risks.
You’re taking a new prescription, and you’re feeling a little lightheaded. Are the two connected? It’s an important question, since many drugs are known to cause lightheadedness. And lightheadedness comes with a dangerous risk: falling.
"Just being older increases your risk for falls. If you add three or four medications — or even just one with a known side effect of lightheadedness — it increases risk even more," notes Joanne Doyle Petrongolo, a pharmacist at Harvard-affiliated Massachusetts General Hospital.
To continue reading this article, you must log in.
Subscribe to Harvard Health Online for immediate access to health news and information from Harvard Medical School.
- Research health conditions
- Check your symptoms
- Prepare for a doctor's visit or test
- Find the best treatments and procedures for you
- Explore options for better nutrition and exercise
I'd like to receive access to Harvard Health Online for only $4.99 a month.Sign Me Up
Already a member? Login ».
About the Author
Heidi Godman, Executive Editor, Harvard Health Letter
As a service to our readers, Harvard Health Publishing provides access to our library of archived content. Please note the date of last review or update on all articles.
No content on this site, regardless of date, should ever be used as a substitute for direct medical advice from your doctor or other qualified clinician.